Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mustaine502

Urgent: Which Liver Support For Accutane?

Recommended Posts

I'm picking up my Rx for accutane in 2 days and am taking every precaution to avoid long term side effects. Of course, I've looked into liver support while on accutane and have 2 possible products:

- Tyler's Detoxification Factors

http://www.ritecare.com/prodsheets/TYL-141003.html

- Liv.52 by Himalaya Herbal Healthcare

http://www.himalayahealthcare.com/products/pharmaceuticals/liv52.htm

I'm learning towards the Tyler's because I've heard much better reviews, and it's more readily available here. One thing to mention, is I notice it has Vitamin A (IN BETA-CAROTENE FORM) - is this ok to take?

I will be on 20mg/daily (at 75kg) btw.

Share this post


Link to post
Share on other sites

Just noticed the tyler's had palmitate not just beta-carotene, so it's definitely out of the question while on. What supplements are people using for liver support? NAC and a milk thistle?

Share this post


Link to post
Share on other sites

You don't need liver support on Accutane. As long as you attend your regular blood tests and they come back normal, your liver will be fine.

Not drinking on Accutane will also help.

Share this post


Link to post
Share on other sites

Blueberry is a great fruit and a good source of antioxidant that can detox your liver! It also helps with your inflammation.

Share this post


Link to post
Share on other sites

You don't need liver support on Accutane. As long as you attend your regular blood tests and they come back normal, your liver will be fine.

http://www.acne.org/messageboard/topic/48214-how-to-pass-your-accutane-tests/

Not drinking on Accutane will also help.

That might be true, but I don't want to take any chances. After reading this thread - http://www.acne.org/messageboard/topic/295030-repairing-the-long-term-damage-from-accutane/ - it seems accutane gets stored in the liver long term (up to years after stopping) and inhibits bile flow meaning the side-effects like dryness, hair thinning, etc seem to persist even after the course.

Although a lot of the people in that thread were on much higher doses and for longer than I am, I don't want to be another 'accutane nightmare story'. I'm already planning on eating less processed foods, not drinking, and taking milk thistle (and possibly NAC) during the time I'm on it.

Useful link btw!

Share this post


Link to post
Share on other sites

I never took anything and was fine. There are medications that are much harder on the liver than Accutane. As long as you're monitored, you'll be fine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×